Tornadoes · United States · Georgia · 2008

EF0 tornado, Lulaton, Georgia, March 7, 2008

This EF0 tornado ran 0.0 miles across Brantley County on March 7, 2008, touching down at 10:27 AM EST and reaching 50 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mphthis tornado

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mph

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF0
Date
March 7, 2008
Touchdown
10:27 AM EST (15:27 UTC)
Path length
0.0 miles (0.0 km)
Path width
50 yards (46 m)
Deaths
0
Injuries
0
County
Brantley County
Touchdown point
31.230, -81.940
Lift-off point
31.230, -81.940
Record number
0803070927-01

What the Weather Service recorded

A squall line with severe weather and several tornadoes moved across north Florida and southeast Georgia.

Five public reports of a tornado received by Emergency Management nine miles west of Waynesville at Turkey Ridge. There was damage to at least one home.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The forecast that day

The Storm Prediction Center had this point in a Slight Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 12:55 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the tornado touched down at Mar 7, 9:21 AM EST, 1 hour 6 minutes earlier.

Area forecast discussion, Mar 7, 9:21 AM EST, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
921 AM EST FRI MAR 7 2008

.UPDATE...STRONG TO SEVERE STORMS ARE PUSHING THRU THE LOCAL AREA
THIS MORNING WITH THE MAJORITY OF OUR ZONES UNDER A TORNADO WATCH.
STRONG SLY WINDS ARE GUSTING TO 25-35 MPH IN ADVANCE OF THE
STORMS. STRONGEST STORMS OVER THE SUWANNEE VALLEY ARE BEING
MONITORED FOR ROTATION. LAPS HELICITIES ARE ABOVE 500 IN THIS
REGION. SATELLITE ESTIMATED RAINFALL RATES ARE AVERAGING 1.5
INCHES AN HOUR. RADAR ESTIMATES ARE NEAR 2 INCHES AN HOUR NEAR
LIVE OAK AND HAVE ISSUED AN URBAN AND SMALL STREAM FLOOD ADVISORY
FOR THE WRN ZONES. CURSORY LOOK AT GRIDS SHOWS UPDATES ARE NOT
NECESSARY.

&&

.AVIATION...STRONG AND GUSTY SOUTH WINDS WILL CONTINUE INTO THE
AFTERNOON. A LINE OF SEVERE THUNDERSTORMS WILL MOVE INTO THE AREA
LATE THIS MORNING AND AN AIRPORT WARNING MAY BE ISSUED.

&&

.MARINE...SCA CONDITIONS ARE OCCURRING AT SAUF1 AND MAY NEED TO
ISSUE ANOTHER MWW TO EXPAND THE SCA.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  47  54  30 / 100  70  10   0
SSI  69  50  58  35 / 100  80  20   0
JAX  75  52  59  32 / 100  80  20   0
SGJ  78  53  63  36 /  80  80  20   0
GNV  76  53  60  32 /  80  80  20   0
OCF  79  55  62  31 /  80  80  20   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...FLOOD WATCH THROUGH LATE TONIGHT FOR BAKER-COLUMBIA-GILCHRIST-
     HAMILTON-SUWANNEE.

     RED FLAG WARNING FROM 11 AM TO 7 PM EST SATURDAY FOR ALACHUA-
     BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-
     GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-
     UNION.

GA...FLOOD WATCH THROUGH LATE TONIGHT FOR APPLING-ATKINSON-BACON-
     BRANTLEY-CHARLTON-CLINCH-COASTAL CAMDEN-COASTAL GLYNN-
     COFFEE-ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-
     WARE-WAYNE.

AM...SMALL CRAFT ADVISORY UNTIL 6 AM EST SATURDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     GALE WARNING FROM 6 AM TO 4 PM EST SATURDAY FOR ALTAMAHA SOUND
     GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
     FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
     ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE.

     SMALL CRAFT ADVISORY FROM 7 PM THIS EVENING TO 11 PM EST
     SATURDAY FOR ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT
     20 NM-FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-ST
     AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM.

&&

TRABERT/ENYEDI/SANDRIK/KERNS
Hazardous weather outlook, Mar 7, 4:45 AM EST, 5 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
445 AM EST FRI MAR 7 2008

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080940-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
445 AM EST FRI MAR 7 2008

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...TORNADO WATCH 104 IN EFFECT UNTIL NOON EAST FOR MUCH OF NORTH
FLORIDA AND SOUTHEAST GEORGIA...

...SEVERE THUNDERSTORMS POSSIBLE TODAY AND EARLY TONIGHT...

...FLOOD WATCH FOR SOUTHEAST GEORGIA AND THE SUWANNEE RIVER VALLEY
OF NORTHEAST FLORIDA THROUGH LATE TONIGHT...

A SQUALL LINE WILL CONTINUE EASTWARD ACROSS NORTHERN FLORIDA AND
SOUTHEAST GEORGIA THIS MORNING WITH STRONG THUNDERSTORMS SEGMENTS
AND A FEW SUPERCELLS THUNDERSTORMS. ISOLATED SUPERCELLS
THUNDERSTORMS  ARE ALSO POSSIBLE AHEAD OF THE SQUALL LINE. LOW LEVEL
WIND SHEAR REMAINS EXTREME UNDER A 70 KT SOUTHWESTERLY LOW LEVEL JET
STREAM AND INSTABILITY IS EXPECTED TO INCREASE WITH SOME MODEST
HEATING THIS MORNING.  DAMAGING WINDS WILL BE PRIMARY SEVERE
THREAT...THOUGH TORNADO THREAT MAY BECOME MORE PRONOUNCED LATER THIS
MORNING. THE LINE WILL CONTINUE TO MOVE THROUGH THE AREA INTO THE
OVERNIGHT HOURS WITH A POSSIBILITY OF SEVERE WEATHER THROUGHOUT THE
DAY.

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED CONCERNS SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER APPROACH
YOUR AREA.

GUSTY SOUTHERLY WINDS MAY REACH UP TO 25 TO 30 MPH OVER THE COASTAL
COUNTIES THIS AFTERNOON.

LOCALLY HEAVY RAINFALL IS EXPECTED OVER THE AREA AND WILL CONTINUE
THROUGH TONIGHT. WIDESPREAD RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE
POSSIBLE WITH LOCALLY HIGHER AMOUNTS OF NEAR 3 TO 4 INCHES IN HEAVIER
BANDS OF SHOWERS AND THUNDERSTORMS...MAINLY ACROSS SOUTHEAST GEORGIA
AND THE SUWANNEE RIVER VALLEY OF NORTHEAST FLORIDA. SOME AREA RIVERS
ARE NEAR OR ABOVE FLOOD STAGE AND SHOULD BE CLOSELY MONITORED IF
HEAVY RAINFALL DOES OCCUR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

...GUSTY WEST WINDS ON SATURDAY...
...GALE WARNING FOR OFFSHORE COASTAL WATERS ON SATURDAY...

VERY WINDY CONDITIONS ARE POSSIBLE FROM EARLY SATURDAY MORNING
THROUGH THE AFTERNOON HOURS. GUSTY WINDS OF AROUND 40 MPH ARE
LIKELY. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. A WIND ADVISORY MAY EVENTUALLY BE NEEDED FOR
ALL OR PORTIONS OF THE FORECAST AREA.

ON SUNDAY MORNING...A LIGHT FREEZE AND PATCHY FROST ARE POSSIBLE
WITH LOWS NEAR 30 DEGREES TO THE MID 30S NEAR THE COAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUESTED TODAY.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

SANDRIK

In the hours before

Special weather statement, Mar 7, 8:36 AM EST, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
836 AM EST FRI MAR 7 2008

GAZ136-152-153-164-165-071415-
BRANTLEY-CHARLTON-INLAND CAMDEN-INLAND GLYNN-WAYNE-
836 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHEASTERN
CHARLTON...BRANTLEY...SOUTHERN WAYNE...NORTHWESTERN CAMDEN AND
WESTERN GLYNN COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL
915 AM EST...

AT 836 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 2 MILES NORTHEAST OF RACE POND...OR 10 MILES
SOUTH OF HOBOKEN...MOVING NORTHEAST AT 50 MPH. THESE STRONG
THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND WINOKUR...RACE POND...
TARBORO...HICKOX...RAYBON...NAHUNTA...WAVERLY...HORTENSE...ATKINSON
AND WAYNESVILLE THROUGH 915 AM EST. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Mar 7, 8:54 AM EST, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
854 AM EST FRI MAR 7 2008

FLZ021-071430-
SUWANNEE-
854 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR SUWANNEE COUNTY
FOR STRONG WINDS VALID UNTIL 930 AM EST...

AT 854 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 18 MILES SOUTHWEST OF LURAVILLE...OR 10
MILES SOUTHEAST OF PERRY...MOVING NORTHEAST AT 50 MPH. A TORNADO
WARNING IS IN EFFECT FOR PORTIONS OF LAFAYETTE COUINTY AND IF THE
STORM MAINTAINS ITS CURRENT INTENSITY A WARNING MAY BE REQUIRED FOR
PORTIONS OF SUWANNEE COUNTY SOMETOIEM BEFORE 930 A. EST.

THE AREA REMAINS UNDER A TORNADO THUNDERSTORM WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

SANDRIK
Special weather statement, Mar 7, 9:20 AM EST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
920 AM EST FRI MAR 7 2008

FLZ022-035-036-071500-
ALACHUA-COLUMBIA-GILCHRIST-
920 AM EST FRI MAR 7 2008

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHWESTERN
ALACHUA...SOUTHWESTERN COLUMBIA AND GILCHRIST COUNTIES FOR STRONG
WINDS AND FUNNEL CLOUDS VALID UNTIL 1000 AM EST...

AT 920 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 8 MILES WEST OF TRENTON...MOVING EAST AT
45 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
TRENTON...BELL...NEWBERRY...HIGH SPRINGS...OLENO STATE PARK...
ALACHUA...LA CROSSE...GAINESVILLE AIRPORT AND GAINESVILLE THROUGH
1000 AM EST. GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE. DOPPLER RADAR HAS INDICATED WEAK ROTATION
WITHIN THIS STORM. TORNADOES MAY DEVELOP WITH LITTLE OR NO ADVANCE
WARNING. IF FURTHER INTENSIFICATION OCCURS A WARNING MAY BE REQUIRED.

THE AREA REMAINS UNDER A TORNADO WATCH.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

ENYEDI
Local storm report, Mar 7, 10:03 AM EST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1003 AM EST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 AM     TSTM WND DMG     LIVE OAK                30.29N 82.99W
03/07/2008                   SUWANNEE           FL   EMERGENCY MNGR

            POWER IS OUT ALL OVER THE CITY OF LIVE OAK.

&&

BKERNS
Local storm report, Mar 7, 10:14 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1014 AM EST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0950 AM     TORNADO          N LAKE CITY             30.19N 82.64W
03/07/2008                   COLUMBIA           FL   EMERGENCY MNGR

            WIDESPREAD DAMAGE NORTH SIDE OF LAKE CITY. OVERTURNED
            VEHICLES AND BUILDING DAMAGE.

&&

LETRO
Local storm report, Mar 7, 10:16 AM EST, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1016 AM EST FRI MAR 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 AM     HEAVY RAIN       W LIVE OAK              30.29N 82.99W
03/07/2008  E0.00 INCH       SUWANNEE           FL   TRAINED SPOTTER

            A NATIONAL WEATHER SERVICE STORM SPOTTER REPORTED
            RAINFALL IN EXCESS OF 2 INCHES PER HOUR WITH SOME
            FLOODING OF ROADS AND LOW AREAS.

&&

BKERNS

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Jacksonville, FL (KJAX), 12:00Z

3.5 hours before the tornado, 84 km from the path. March 7, 2008.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2008-03-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 128 joules per kilogram, CIN -83, lifted condensation level 599 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jacksonville, FL at 12:00Z on 2008-03-07The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 357 square meters per square second, 0 to 6 km bulk shear 47 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
128 J/kg
Mixed-layer CIN
-83 J/kg
Surface CAPE
1 J/kg
Mixed-layer LCL
599 m above ground
0-6 km bulk shear
47 kt
0-1 km bulk shear
37 kt
0-1 km storm-relative helicity
357 m²/s²
0-3 km storm-relative helicity
436 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.2
0-3 km lapse rate
5.2 K/km

Open this sounding in Storm Lab

Jacksonville, FL (KJAX), 00:00Z

8.5 hours after it, 84 km from the path. March 8, 2008.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2008-03-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 7 joules per kilogram, CIN -134, lifted condensation level 784 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Jacksonville, FL at 00:00Z on 2008-03-08The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity -176 square meters per square second, 0 to 6 km bulk shear 49 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-134 J/kg
Surface CAPE
10 J/kg
Mixed-layer LCL
784 m above ground
0-6 km bulk shear
49 kt
0-1 km bulk shear
48 kt
0-1 km storm-relative helicity
-176 m²/s²
0-3 km storm-relative helicity
-14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0
0-3 km lapse rate
4.9 K/km

Open this sounding in Storm Lab

The surface observations

Waycross/Ware Co. (AYS), 43 km from the path, in the two hours either side.

Time (UTC)Temp (°F)Dew point (°F)WindGust (kt)Pressure (mb)Weather
00:00 UTC

From the Iowa Environmental Mesonet's archive of airport observations.

The radar

The Jacksonville radar (KJAX), 86 km away, was scanning. The volume nearest the touchdown began at 15:28 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

This ground now

The live radar over the trackEvery 2008 tornado in GeorgiaEvery tornado in Georgia since 1950Warnings in force in Georgia nowThe forecast where you are

The other tornadoes of March 7, 2008

11 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
March 77:25 AM ESTEF1Leon, FL4.61501$750,000
March 78:36 AM ESTEF2Taylor, FL0.42002$500,000
March 79:30 AM ESTEF0Suwannee, FL0.050
March 79:45 AM ESTEF2Columbia, FL1.580015$4.0 million
March 710:10 AM ESTEF0Baker, FL1.21001
March 710:20 AM ESTEF1Wayne, GA0.6200$1,000
March 710:20 AM ESTEF1Charlton, GA5.5100
March 710:30 AM ESTEF0Nassau, FL0.0100
March 710:57 AM ESTEF0McIntosh, GA0.025
March 711:30 AM ESTEF0Camden, GA0.6100
March 77:25 PM ESTEF1Douglas, GA7.01001$2.0 million

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.